Very strange day for me -- any ideas?

Hi all,

Ok, here's the lowdown - I've been taking my meds exactly as instructed by my GP and I'm now almost into my 7th week on the 125mcg dose. I've been getting strange symptoms all day today and I'm not sure if it's from the hypoT or not:

My period is only 1 day late although it's been hard to judge as I used to be on a 21-day cycle and has changed to a 28-day cycle. If I were still on a 21-day cycle it's 8 days late but I had pain which I thought was ovulation pain on the 14th and 15th of September but on alternating sides so I can only assume it's nothing to worry about for now if it's only a day out.

I had bad constipation yesterday within 10 minutes of eating/drinking and I made 3 trips to the loo, which for me is pretty bad. I've upped my water intake and eaten more healthily as I have done so I don't know what's going on.

Sunday night my ankles swelled up although not noticeably, however I could feel fluid around the ankle joint and the skin did feel tight. They have still not properly gone down yet but by the same token they have not gotten worse.

I had really bad joint pain today in my hips, knees and shoulder. The hip and shoulder pains were transient and never came back, but when I was sitting down I felt the area around my knee that was painful and it was very tender so I knew that I had problems there of some sort. I'm not suffering from arthritis so far as I'm aware and the joints don't hurt when in use.

I also felt very cold. A few nights ago I wore my own cardigan (which I thought would've been warm enough) and also threw my OH's cardigan that he lounges about in sometimes. I was still not warm enough, believe it or not, and I felt frozen after being in my art therapy session - to the point of shivering - and when I got outside I felt much worse. I was too cold to walk back to the car properly.

My weight, although has been more pleasing for me as I've put on more pounds and no longer look stick-thin, has not changed despite taking up more exercise and my appetite being less than it should be. I'm still eight stone and this has not changed for two weeks. I don't need to lose any weight at all as I'm petite but I hardly have done any exercise since being out of work, not feeling well enough to go outside or the weather being so bad.

This is just so confusing to me. I saw my folks today and they both said I look well but I have all these issues and it's confusing me. Is it possible to look well but feel awful from the Hashi's inside?

Thanks for any help.

Jo xx

10 Replies

  • Hi Jo

    Sorry you have had no replies - I am responding to put this back on latest activity...



  • Hi Louise, thanks. x

  • It looks like you are still hypo on the 125mcg dose. Would your GP consider increasing the dose? It may also be worth asking for a referral to an endocrinologist.

    You could check through this forum and other websites to see if there is a recommended doctor in your area.

  • Hi Sandy, thanks for your answer.

    I'm only just 8 weeks into my revised dose but I have been cutting the dose down to 75 as I've been getting headaches. I could only assume that was from the sudden increase in meds.

    I wrote to my GP back in August about being referred to an endo in my area but he wrote back saying he was sorry the levo dose wasn't working out for me, most patients get on fine with it and left it at that. I'm not sure how keen he would be to increase it again but I can only guess he would increase it by going on my latest blood test results (the last one came back at 4 and that was after I was on my starter dose). He isn't willing to test me until 6 months' time (which would be February). I'm not due to see him until next month for a follow-up but I don't know what he's planning on doing with me then. :(

  • i am on 100mcg levo. i have all of your symptoms except for weight loss and i am still hypo and having meds increased every 6 weeks. i think you should go back and ask for endo referral.

  • Hi Rubysjules

    Unfortunately I don't think my GP wants to refer me to an endo as I wrote a letter to him explaining I haven't been getting on well with the levo when I was first on it. He sent a reply back to me stating he was sorry the levo wasn't working out for me at first, most patients get on well with it and that was the end of that.

    The first day I was on it I had bad diarrhoea but that only happened the once. Every other symptom I've got now I've always had except it's now much worse than it used to be.


    Jo x

  • sounds just like me when i first started on the meds, you may still need to up your meds has the doc done a blood test recently.

    When it comes to your periods mine were probably out of whack for about a year (25-32days) until they finally settled on 26days.

    I also had the badly swollen ankles for quite some time but again this seemed to settle after some time. Ask the doc for another blood test to see where your thyroid numbers have settled now and asl him to adjust accordingly, give it some time your body is all of a sudden getting all this lovely t4 its been deprived of so it will be using it pretty fast(personal belief not scientific fact) to do all the things it hasnt been able to do for a while.

    From experienc the joint pain should also go but you might still have the odd day here and there where it rears its ugly head. Unfortunately i have never quite regained my ability to ward off the cold completely, i still feel it much more than i used to and have chronic cold hands but at least i'm not longer freezing fully clothed wearing a thick jumper with a blanket over me, shivering eventhough the fire is on, it is hot in the room and knowing it is as the OH is taking his clothes off sweating and all red in the face. ;)

  • Hi MCoates!! :)

    Yes, the GP did a blood test after I was on the levo for 3 months. TSH was at 4 (normal range 0.2 -- 4.2). He did ask me if I was still taking the T4 as he asked me to and I said I was, so to me he was acting as though my TSH was too high?

    I've been getting days where one day I'm shivering and then get very hot. Doesn't matter where I am but it always happens, without fail. I've been taking my temperature as I bought a new thermometer and my first temp was 37.4. I wanted to retest it and it came back at 37.1! I don't know what's happening. My period has started though, thank goodness. It started with no pain, which is good, but I didn't even realise I had it until I went for a wee and found the toilet filled with blood! It's been very heavy, which I'm worried about as I've also been diagnosed with anaemia/iron deficiency.



  • Having read through all your replies to everyone the symptoms are so so familiar please stick to the dose your doc gave you and battle through it, they should go away. TSH of 4 is still high did he increase your dose based on that result?

    You could try taking your Thyroxine at night time I found I have felt much better since I have moved it from morning to evening.

    I hope you have been given iron tablets from your Gp for the anaemia. Being Hypothyroid and anaemic could also contribute to your symptoms.

  • The blood tests are not a good indicator of your hypothyroid condition, temperature is much better. If your temperature is consistently low then you need more medication. Your symptoms - constipation, feeling cold etc are all indicators of hypo, so I would suggest trying to go back up to 125 mcg.

You may also like...